Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have fungal infections in toenails. Noticed red patches on thigh. What medicine I should take?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I have fungal infections in toenails. The nails are little curved inside & it gives pains in skin while walking. Also i have the ring type many red patch at thigh grooves and just below the neck on back side. What medicine i should take? I have just started taking Terbinafine Hydrochloride 250 mg (tyza tabs) daily.
sometimes in the morning or after coming from the office, as soon as i put off clothes; at many places on the body itching starts and small bubble type embossed patches come out and soon after taking one citirizine tab. all vanishes. Also I feel little tired / heavy specially on legs while walking. I have done recently a health check up. Reports i will upload for your references.
After three months (as i remain on tour), when i come back I do xxx daily for almost 15-20 days, also take sildenafil citrate tab (one daily) before. Does this have any connections with my toenail & thigh fungal infection OR any connection with tireness.
Posted Mon, 19 Nov 2012 in Infections
Answered by Dr. Das Arindam 3 hours later
Firstly, from your description, it is evident, that you have
- A fungal infection of skin
- A allergic reaction.
- History of taking sildenafil.
I am discussing one by one.

Fungal infection of nail is called onychomycosis. Best treatment for this disease is the drug you are taking. But, for the ring type red patches, you have to apply ointments containing antifungal agents like miconazole group of drugs 3 to 4 times a day.
Now, the problem is terbinafine. It may cause rash all over the body as you described. It is an allergic reaction. Though allergic reaction may also occur with sildenafil, but terbinafine is famous for this complication. Apart from drugs, some food, new detergent used to wash your clothes, any deodorant, can also lead to this situation. In simple words, allergic reaction is occuring from any of these things.
Your reports are all within normal limit.
Your tiredness is most probably due to taking cetrizine . You may take levocetrizine in place of cetrizine. But, there is no relationship between the tiredness or heaviness in leg with taking terbinafine or with onychomycosis.
But, use sildenafil with caution. In my opinion, you are taking sildenafil in higher dose. Consult with your local physician for appropriate dose .

So, you have to do the followings
1. Stop both the terbinafine and sildenafil for some days.
2. Ointments containing the previously mentioned miconazole is to be applied locally over the ring like red patches .
3. Take cetrizine group of drug daily.
4. For onychomycosis, you have to apply ointment containing cicloproxolamine or amorolfine group of drug. But before that consult with dermatologist for clinical examination of all the lesions.
5. Consult with your treating dermatologist for choosing another systemic antifungal agent in place of terbinafine like itraconazole group of drug. Because, in this condition, both systemic and local medication are required.
6. Try to avoid sildenafil till the allergic reaction get completely cured. After that, if taking this drug leads to same problem, then that is the causative agent.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Have fungal infections in toenails. Noticed red patches on thigh. What medicine I should take? 22 hours later
Sorry for replying a bit late, as was stuckup.
Thanks for the answer BUT some of things are misundestood or my explanation was not very clear to you.
I donot have any allergic rashes on body after taking Terbinafine. That was just for info that i am allergic to Dependal-M long back.
Now the Ingrown toenail with inward bend, one foot nail dead rough (Tinea Unguim / onychomycosis) and the red ring patches are parallel for the last one year. I was also taking Fluconazole-150 mg tabs once a week (for half a year) & applying Lobate-GM or Clobenate-GM very regularly on these red patches and after some days again it appears whenever i sit for a longer time or travel longer due to may be skin to skin contact for long time or sweat.
I donot apply any deodo on body, always wear new washed clothes, no change in detergent it is XXXXXXX or tide only.
I started taking Terbinafine 250mg daily since 26th Oct12, after reading lots of articles/info on internet & read all side effects; no such symptoms are there at all. Now the side patches on thighs are almost vanished but toenail will take 10-12 weeks, i think. Sildenafil-50mg has not given any adverse effect till date since i use it intermittently (but 15-20 days in a row) for the last one/two years.
PLEASE now tell me - I have to take BP medicine & Revital (do this have any problem) and I wanna take sildenafil with which medicine of Tinea Unguim / onychomycosis. I am applying Terbinafine cream as well locally on nails & patches.
Pl advise.
Answered by Dr. Das Arindam 2 hours later
Thank you for writing back.
If you donot have any allergic reaction, then it is ok. But as you described the lesions now, it indicates more towards a fungal infection.
However, adout the red patches, it is better to avoid steroids. Using steroids may lead to recurrence. It is due to just some fungal infection. So, it is better yo take only miconazole group of drugs. Apply these ointments. It will cure the lesions faster.
Now, coming to the sildenafil. Its one fatal adverse affect is hypotension. So, you should take the BP Medicine with caution. Because combined effect of thesd drug may sometimes lead to fatal condition. But terbinafine has not seen to react with these drugs. Revital does not react with any of these drugs.

So, you can take Revital . But take BP Medicine with precautions when you are taking sildenafil. As you do not have allergic reaction, you can use sildenafil With precaution.
Take care .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor